Extreme value distributions in chaotic dynamics

Balakrishnan, V. ; Nicolis, C. ; Nicolis, G. (1995) Extreme value distributions in chaotic dynamics Journal of Statistical Physics, 80 (1-2). pp. 307-336. ISSN 0022-4715

Full text not available from this repository.

Official URL: http://www.springerlink.com/index/3Q035686708J488M...

Related URL: http://dx.doi.org/10.1007/BF02178361


A theory of extremes is developed for chaotic dynamical systems and illustrated on representative models of fully developed chaos and intermitent chaos. The cumulative distribution and its associated density for the largest value occurring in a data set, for monotonically increasing (or decreasing) sequences, and for local maxima are evaluated both analytically and numerically. Substantial differences from the classical statistical theory of extremes are found, arising from the deterministic origin of the underlying dynamics.

Item Type:Article
Source:Copyright of this article belongs to Springer-Verlag.
Keywords:Extreme Value Theory; Local Maxima Statistics; Fully Developed Chaos; Intermittent Chaos
ID Code:1066
Deposited On:25 Sep 2010 11:11
Last Modified:11 May 2011 12:17

Repository Staff Only: item control page